Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Menopausal symptoms while on HRT (no ovaries).

(6 Posts)
Cocolepew Sat 11-Mar-17 16:20:52

I've use Evorel 50 patches since a hysterectomy a few years ago. The last few weeks I've had tender and heavy breasts and the last few days I took hot flushes.
I feel irritable/ bloated the way I did with PMS which I really suffered from.
Is it possible this is menopause related?

Nellyphants Sun 12-Mar-17 11:31:07

Of course! I'm no expert but maybe you need to up the dose?

befairdontjudge Sun 12-Mar-17 12:06:05

Yes you often need to change.HRT several times to get the right one. Like PollyPerky I am a huge Oestrogel fan. I suspect your dose needs changing. It does occasionally.

Cocolepew Sun 12-Mar-17 12:51:29

Ok thankssmile, the no ovaries is confusing me because I presumed the patches would be enough, I've used them for about 5 years.

PollyPerky Mon 13-Mar-17 09:38:57

Depending on your age you might need to increase the dose. 50mg patch is about 1.5 - 2mgs oestrogen ( roughly) and I use 1.5mgs as gel. Much older than you I assume (?) 60s- and need that amount to keep symptoms at bay. Oestrogen falls off a cliff within a few years of menopause quite quickly, so it's possible you need a higher dose. Nothing to lose by trying. On the other hand tender breasts can be due to excess oestrogen! It's unusual to get them post meno on HRT. I think you are going to have to experiment- maybe increase to a higher patch or swap altogether to gel then you can fiddle the dosage yourself.

Cocolepew Mon 13-Mar-17 17:41:12

Thanks Polly, I'm 48.
I'm due back at the GP for something else so I'll mention it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now